MAUDE Adverse Event Report: COOK INC TORNADO PLATINUM EMBOLIZATION MICROCOIL; KRD, DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

COOK INC TORNADO PLATINUM EMBOLIZATION MICROCOIL; KRD, DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number G08261
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - phone number: (b)(6).G4 - pma/510(k) #: preamendment.H3 - device evaluated by mfg? the device will not be returned to the manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a tornado platinum embolization microcoil was inadvertently misplaced during a genicular artery embolization of the left knee for an 85-year-old female patient.One coil was placed in a branch of the genicular artery without incident.While attempting to place the second tornado coil in another branch, the wire was pushed through the end of the catheter.During withdrawal of the wire, the coil became attached to the wire and was withdrawn approximately 2-3cm into the main genicular artery.The surgeon pushed and pulled the wire few more times and the coil became unstuck; however, the coil deployed in a location higher than expected.It was confirmed that the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: d10 investigation ¿ evaluation it was reported that a tornado platinum embolization microcoil was inadvertently misplaced during a genicular artery embolization of the left knee for an 85-year-old female patient.During the procedure, an introducer was left in the catheter was used for deployment to achieve a greater length.One coil was placed in a branch of the genicular artery without incident.While attempting to place the second tornado coil in another branch, the wire was pushed through the end of the catheter.During withdrawal of the wire, the coil became attached to the wire and was withdrawn approximately 2-3cm into the main genicular artery.The surgeon pushed and pulled the wire few more times and the coil became unstuck; however, the coil deployed in a location higher than expected.It was confirmed that the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and its related subassembly lots identified related discrepancies, and all discrepant product was scrapped.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The ifu [t_ce_tem_rev3] supplied with the device states the following in consideration of the reported failure mode: ¿product recommendations wire guides recommended for positioning tornado embolization microcoils are tfe-coated.018inc (0.46mm) diameter with flexible tapered tips.¿ based on the available information, no product returned, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possible that the user leaving an introducer in the catheter during deployment contributed to this failure; however, this possibility cannot be definitively confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TORNADO PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD, DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomnington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23040266
Report Number1820334-2025-01135
Device Sequence Number9870849
Product Code KRD
UDI-Device Identifier00827002082618
UDI-Public(01)00827002082618(17)281020(10)15717246
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG08261
Device Catalogue NumberMWCE-18S-3/2-TORNADO
Device Lot Number15717246
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.7 FRENCH PROGREAT CATETER
Patient Age85 YR
Patient SexFemale